MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954680
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001); Migration (4003)
Health Effect - Clinical Code Hernia (2240)
Date of Event 10/14/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, post implant of ventralight st mesh, patient had hernia recurrence and underwent mesh removal.Per op notes, "mesh was pulled out from one side and removed completely".The instructions-for-use supplied with the device lists hernia recurrence as a possible complication.A review of the manufacturing records was performed and found that the lot was manufactured to specification.This emdr represents the ventralight st mesh (device #2).An additional supplemental mdr was submitted to represent ventralex st (device #1) and an emdr is submitted to represent ventralight st mesh (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
Per information provided by the patient's attorney: (b)(6) 2014 - patient was diagnosed with ventral incisional hernia at the robotic prostate surgery site and underwent open repair with ventralex st mesh (device #1).Per operative notes, " hernia sac identified.Therefore ventralex mesh (device #1) was placed and sutured¿.(b)(6) 2014 - patient underwent open recurrent ventral incisional hernia repair.Per operative notes, "the mesh was noted to be crumpled medially from the right, but was intact on the left.The mesh was then separated from the surrounding tissues was stretched back out into its normal position, reimplanted and stitches were placed ".(b)(6) 2015 - patient underwent open recurrent ventral incisional hernia repair with removal of the mesh and implanted with ventralight st mesh (device #2).Per operative notes, "the mesh had pulled out from one side completely.The mesh (device #1) was removed completely.We therefore selected ventralight st mesh (device #2) and placed into the abdominal defect¿.(b)(6) 2015 - patient underwent open repair of ventral incisional hernia with explant of ventralight st (device #2) and implanted with another ventralight st mesh (device #3).Per operative notes, "i found the previous mesh.It pulled out from one side completely and removed the previous mesh (device #2).I selected a ventralight st mesh (device #3) and sutured".Between (b)(6) 2015 to (b)(6) 2017, patient frequently visited hospital for post op follow up.During the visits, patient was diagnosed with ventral incisional hernia which did not bother, hence the patient was asked to continue the follow up visit and no treatment was provided.Attorney alleges that the patient had hernia recurrence, mesh migration and emotional injuries.It is also alleged that the patient underwent additional surgeries to repair the hernia, remove the mesh potential need for future surgery, permanent and severe scarring and disfigurement.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key17073416
Report Number1213643-2023-092248
Device Sequence Number20365859
Product Code FTL
UDI-Device Identifier00801741031656
UDI-Public(01)00801741031656
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2016
Device Catalogue Number5954680
Device Lot NumberHUYG0527
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2023
Initial Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/22/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight96 KG